MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35026UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Death (1802); Heart Failure (2206); Patient Problem/Medical Problem (2688)
Date of Event 02/20/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 3.5 x 26 mm resolute onyx drug eluting stent was intended to be used during a procedure, to treat a lesion located in the mid/distal rca, exhibiting moderate tortuosity and no calcification.Initial images revealed in-stent re-stenosis was present in the mid/distal rca.There was no damage noted to device packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues noted.No difficulties were noted while removing the protective sheath on the initial introduction of the product, and the stent was inspected post-removal of the sheath.Negative prep was not performed.The device remained on neutral pressure during the delivery of the device.The lesion was pre-dilated.The device did pass through a previously deployed stent-there were multiple previously deployed stents in place from the proximal rca though mid/distal rca.Resistance was encountered when advancing the device, and excessive force was used during delivery.It is reported that stent dislodgement occurred during removal, following a failed delivery.Previously to the dislodgement, the physician had gone in with the 3.5 x 26 mm resolute onyx drug eluting stent prior to dilating the vessel, and the stent was unable to advance past the mid rca.This stent was removed intact on the balloon.The lesion was then pre-dilated with a 3.0 x 15 mm nc euphora balloon, with serial dilations starting with the distal rca just proximal to the crux of the rca pulling back to the mid rca.The nc euphora was then removed and another attempt was made to advance the 3.5 x 26 mm resolute onyx drug eluting stent.The stent would not pass through the mid rca restenosis.A balloon was re-introduced and further dilations occurred.The 3.5 x 26 mm onyx was reintroduced and was unable to advance.The medtronic guide catheter was exchanged for an al10, and the short sheath was also exchanged for a longer 24 mm sheath in the right femoral artery.A shorter stent, a 3.5 x 15 mm onyx was introduced and was successfully advanced to the distal rca.This stent was deployed without incident.The previous 3.5 x 26 mm onyx was reintroduced and again unable to advance past the mid rca despite multiple attempts.The stent balloon and wire were removed from the guide.The stent was noted to not be on the balloon upon removal.Imaging revealed the stent was in the abdominal aorta.The physician introduced a ev3 gooseneck snare to recapture the stent, but was unable to snare the stent.The stent was observed moving distally in the abdominal aorta.The physician repeated attempts to snare the 3.5 x 26 mm onyx as the stent travelled more and more distally.The physician exchanged a 6 x 24 mm sheath for 6 x 45 mm non-medtronic sheath for placement in contralateral lower extremity.The stent was attempted to be snared with 12-20 mm non-medtronic snare unsuccessfully and noted to be in left internal iliac.The physician deployed a 7 x 37 mm visipro stent in left internal iliac, trapping the 3.5 x 26 mm onyx from further migration.A 6 x 40 mm non-medtronic balloon used to post dilate stent.The patient expired two days after procedure.The patient expired due to chronic heart failure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: the returned procedural images capture the patient lesion condition as reported by the account.Pre-dilation is captured in both the distal and mid rca in a previously deployed stent.The images do not capture the attempted delivery or reported stent dislodgement of the complaint 3.5 x 26mm stent; however, the dislodged stent is visible in the abdominal aorta.Images capture the dislodged resolute onyx stent being trapped by a non-medtronic stent.The returned images do not capture the reported successful implantation of the 3.5 x 15mm stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7352723
Report Number9612164-2018-00525
Device Sequence Number1470621
Product Code NIQ
UDI-Device Identifier00643169557109
UDI-Public00643169557109
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Catalogue NumberRONYX35026UX
Device Lot Number0008847456
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer05/31/2018
07/17/2018
08/08/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date06/28/2018
08/09/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;